Colorado, 2019

Blizzard and High Wind in Colorado, March 13 to 14, 2019

March 13 to 14, 2019 · NWS GLD · 6 events in 3 counties and zones

A powerful winter storm system moved across East Central Colorado during the afternoon from west to east. Pea size hail was reported before the onset of snow.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GLD wrote it up.

A powerful winter storm system moved across East Central Colorado during the afternoon from west to east. Pea size hail was reported before the onset of snow. Not long after the snow starting the high winds developed, causing the visibility to be near zero at times. Two waves of snow moved across East Central Colorado, the first lasted through the second half of the afternoon. The second wave began in the late afternoon and lasted into mid evening. After the snow had ended the high winds continued into the following day. The peak wind gust was 78 MPH measured at Firstview.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Mar 13, 10:33 AM MST, 2 hours 27 minutes earlier.

Area forecast discussion, Mar 13, 10:33 AM MST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1133 AM MDT Wed Mar 13 2019

.UPDATE...
Issued at 759 AM MDT Wed Mar 13 2019

Update to the forecast to start High Wind Warning early based on
latest obs. Looking for southerly winds 55-65 mph thru midday
before front comes through and a shift to the north occurs. no
other changes at this time.

&&

.SHORT TERM...(Today through Friday night)
Issued at 412 AM MDT Wed Mar 13 2019

Forecast problem will be high impact storm that will affect the
area into Thursday. A couple of concerns before talking about the
specific impacts/hazards. At mid levels the models were deep
enough with the incoming negatively tilted upper system. Second
and maybe more importantly, the models were not far south with the
main surface low over southeast Colorado but were lagging anywhere
from 2 to about 5 mb too high with the pressure of this main low.
At this time the Rap was closest to reality at the surface while
the Gfs was looking be stronger and slower, at least initially,
with the mid level system.

For today/tonight...Currently rain and embedded thunderstorms
moving across the area with the greatest coverage over the eastern
portion of the area. So far have not got any reports of flooding
or ponding but of course not a lot of people out and about. Still
expects bouts of moderate to maybe heavy rainfall through the day,
especially in the northeast half of the area. Given the strength
of this system, and ground conditions still favorable for runoff,
have kept the flood watch but am not as optimistic about this.

Also have areas of fog going where no rain is occurring and will
continue through the morning. There have been isolated pockets of
dense fog showing up. Will monitor this for possible Dense Fog
Advisory. Just what we need, one more highlight. Am thinking that
will not have much of temperature rise today, especially in the
northern and western areas. Which if it does not warm up as much
could allow the snow starting. However models are all over the
place on this. I think cooler will be better due to all the clouds
and precipitation.

Timing on the start of snow looks on track. Looks like it will
start in eastern Colorado early in the afternoon and then work its
across the rest of the area through the night. The highest
snowfall amounts remain in Yuma and Kit Carson. With the expected
winds, the Blizzard Warning looks in good shape. Thought about
adding Dundy and Cheyenne County Kansas to the Blizzard Warning.
It will be close but the day shift will have to look at this
closely. The remainder of the Winter Weather Advisory looks fine.

A quick note and almost forgot. Enough instability that there should
be thunder today, even where it is snowing. However, something to
watch is a severe weather near and north/northeast of the mid level
circulation center. Currently there is a marginal risk in the
northeast portion of the area and that seem reasonable at this time.
Also will watch out for storms that could develop underneath the mid
level center.

The High Wind Warning for this period is really good shape. I am
most concerned with the winds per the reasoning above. That plus
what the soundings/mixing and pressure rises are showing are
downright scary. Bufkit shows this well also. So had no problem is
raising the wind speeds and gusts. At this time I have peak gusts
today into tonight in eastern Colorado of 75 to 85 mph. Just
across the Colorado border the gusts are near 70 mph with gusts of
55 to 70 mph further east. Not only will these kind of winds will
drastically reduce the visibilities where there is the blowing of
the snow but could cause damage and power outages.

The snow really drops off in intensity and coverage by late in the
night but should still see some blowing snow.

For Thursday...should see light snow come to an end. However
strong winds will continue with 60 to 70 mph possible over much if
not the entire area into the afternoon. So the High Wind Warning
still looks good. However, the day shift will have to see if
these speeds will still be adequate. Some blowing of the snow will
be possible through much of the day.

For Thursday night into Friday night...Drier and quieter weather
expected. Day shift will need to take a look at the temperatures
to see if they will still be reasonable based on how the snowfall
pans out.

.LONG TERM...(Saturday through Wednesday)
Issued at 331 AM MDT Wed Mar 13 2019

A ridge will be set up over the western CONUS for much of the
extended forecast. Over the weekend, expect dry conditions with
temperatures returning to near normal. High temperatures will return
to the upper 40s to mid 50s through the extended forecast period.
Low temperatures will range from the low to mid 20s over the weekend.

A shortwave trough will move into the region late Monday night.
Temperatures will be a few degrees cooler on Tuesday with highs
ranging from the upper 40s to mid 50s. A few rain/snow showers will
be possible late Monday night into Tuesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1133 AM MDT Wed Mar 13 2019

Storm system moving thru the region will bring a mix of VFR/MVFR
ceilings with visibility in snow/blowing snow down to 1-3sm at
times mainly from 06z-16z Thursday. VFR from 15z-16z onward.

Winds for KGLD...SSE 15-25kts thru 22z this afternoon...then NNW
30-35kts w/ gusts 50-60kts especially after 00z tonight.

Winds for KMCK...ENE around 10kts increasing to 15-25kts by 19z-
20z. By 00z Thursday...NNW 20-30kts w/ gusts to 50-60kts
especially after 03z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...High Wind Warning until 3 PM MDT /4 PM CDT/ Thursday for
     KSZ001>004-013>016-027>029-041-042.

     Flood Watch until 6 PM MDT /7 PM CDT/ this evening for
     KSZ001>004-013>016-027>029-041-042.

     Winter Weather Advisory until noon MDT /1 PM CDT/ Thursday for
     KSZ001>004-013.

CO...High Wind Warning until 3 PM MDT Thursday for COZ092.

     Flood Watch until 6 PM MDT this evening for COZ090>092.

     Blizzard Warning until noon MDT Thursday for COZ090-091.

NE...High Wind Warning until 3 PM MDT /4 PM CDT/ Thursday for
     NEZ079>081.

     Flood Watch until 6 PM MDT /7 PM CDT/ this evening for
     NEZ079>081.

     Winter Weather Advisory until noon MDT /1 PM CDT/ Thursday for
     NEZ079>081.

&&

UPDATE...JN
SHORT TERM...BULLER
LONG TERM...AW
AVIATION...JN
Hazardous weather outlook, Mar 13, 8:38 AM MST, 4 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
938 AM MDT Wed Mar 13 2019

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141545-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
938 AM MDT Wed Mar 13 2019 /1038 AM CDT Wed Mar 13 2019/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TODAY AND TONIGHT...

Very active weather is expected during this time.

Periods of moderate to heavy rainfall are expected through the day
across much of the area. This rainfall on frozen and saturated
ground could cause flooding. As a result a Flood Watch remains in
affect.

There will be a threat for isolated thunderstorms mainly along and
east of a line from Gove to McCook. The main threat will be large
hail.

The rain will change to snow early this afternoon in eastern
Colorado and then will gradually change across the rest of the area
through the night. 2 to 6 inches can be expected from Kit Carson and
Yuma counties into Dundy and Cheyenne county Kansas. 2 inches or less
are expected elsewhere. With the very strong north winds expected,
blizzard conditions are still expected in Yuma and Kit Carson
counties with near Blizzard conditions expected along and north of a
line from Goodland to Atwood to Norton.

North winds this afternoon into tonight will gusts into the 75 to 85
mph range in eastern Colorado with gusts of 60 to around 70 mph
expected over northwest Kansas and extreme southwest Nebraska.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Blizzard or near blizzard conditions will continue through Noon MDT
(1 PM CDT). Also on Thursday, north winds will gust to 60 to 70 mph
until mid afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required. Reports of flooding, wind speeds
and damage, along with snow amounts and visibilities would be much
appreciated.

In the hours before

Local storm report, Mar 13, 7:03 AM MST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
803 AM MDT WED MAR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 AM     NON-TSTM WND GST 5 S BURLINGTON          39.24N 102.28W
03/13/2019  M60 MPH          KIT CARSON         CO   ASOS

&&
Local storm report, Mar 13, 9:29 AM MST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1029 AM MDT WED MAR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       10 N LEVANT             39.52N 101.16W
03/13/2019  M1.42 INCH       THOMAS             KS   COCORAHS

            COCORAHS STATION KS-TH-27, 9 N LEVANT.

0600 AM     HEAVY RAIN       COLBY                   39.39N 101.05W
03/13/2019  M0.87 INCH       THOMAS             KS   COCORAHS

            COCORAHS STATION KS-TH-11, COLBY.

0600 AM     HEAVY RAIN       1 W DRESDEN             39.62N 100.44W
03/13/2019  M0.77 INCH       DECATUR            KS   COCORAHS

            COCORAHS STATION KS-DC-5, 1 W DRESDEN.

0600 AM     HEAVY RAIN       NORTON                  39.84N 99.89W
03/13/2019  M0.77 INCH       NORTON             KS   COCORAHS

            COCORAHS STATION KS-NT-3, NORTON.

0415 AM     HEAVY RAIN       CULBERTSON              40.23N 100.83W
03/13/2019  M0.74 INCH       HITCHCOCK          NE   CO-OP OBSERVER

            CO-OP OBSERVER STATION CBRN1, CULBERTSON.

0600 AM     HEAVY RAIN       5 S HOXIE               39.28N 100.45W
03/13/2019  M0.70 INCH       SHERIDAN           KS   COCORAHS

            COCORAHS STATION KS-SD-2, HOXIE 5.3 S.

0600 AM     HEAVY RAIN       3 N RUSSELL SPRINGS     38.96N 101.17W
03/13/2019  M0.69 INCH       LOGAN              KS   CO-OP OBSERVER

            CO-OP OBSERVER STATION RLLK1, RUSSELL
            SPRINGS 3N.

0600 AM     HEAVY RAIN       2 N CLAYTON             39.77N 100.18W
03/13/2019  M0.67 INCH       DECATUR            KS   COCORAHS

            COCORAHS STATION KS-DC-2, 2 N CLAYTON.

0600 AM     HEAVY RAIN       3 WSW NORCATUR          39.81N 100.24W
03/13/2019  M0.65 INCH       DECATUR            KS   COCORAHS

            COCORAHS STATION KS-DC-1, 3 WSW NORCATUR.

0500 AM     HEAVY RAIN       4 SSW WINONA            39.01N 101.27W
03/13/2019  M0.62 INCH       LOGAN              KS   COCORAHS

            COCORAHS STATION KS-LG-2, 3 SSW WINONA.

0700 AM     HEAVY RAIN       7 ENE ANGELUS           39.23N 100.57W
03/13/2019  M0.59 INCH       SHERIDAN           KS   COCORAHS

            COCORAHS STATION KS-SD-12, 6 ENE ANGELUS.

0600 AM     HEAVY RAIN       5 NNW MCCOOK            40.27N 100.65W
03/13/2019  M0.58 INCH       RED WILLOW         NE   COCORAHS

            COCORAHS STATION RED_019, 4 NNW MCCOOK.

0600 AM     HEAVY RAIN       HOXIE                   39.36N 100.44W
03/13/2019  M0.58 INCH       SHERIDAN           KS   COCORAHS

            COCORAHS STATION KS-SD-11, HOXIE.

0600 AM     HEAVY RAIN       1 SSW NORTON            39.82N 99.90W
03/13/2019  M0.57 INCH       NORTON             KS   COCORAHS

            COCORAHS STATION KS-NT-14, 1 SSW NORTON.

0800 AM     HEAVY RAIN       2 N CHEYENNE WELLS      38.84N 102.35W
03/13/2019  M0.51 INCH       CHEYENNE           CO   COCORAHS

            COCORAHS STATION CO-CH-28, 1 N CHEYENNE
            WELLS.

0500 AM     HEAVY RAIN       GRAINFIELD              39.11N 100.46W
03/13/2019  M0.50 INCH       GOVE               KS   CO-OP OBSERVER

            CO-OP OBSERVER STATION GRFK1, GRAINFIELD.

0700 AM     HEAVY RAIN       ATWOOD                  39.81N 101.04W
03/13/2019  M0.50 INCH       RAWLINS            KS   COCORAHS

            COCORAHS STATION KS-RA-17, ATWOOD.

0600 AM     HEAVY RAIN       3 SSE QUINTER           39.03N 100.20W
03/13/2019  M0.49 INCH       GOVE               KS   COCORAHS

            COCORAHS STATION KS-GO-9, QUINTER 3.3 SSE.

0745 AM     HEAVY RAIN       CHEYENNE WELLS          38.82N 102.35W
03/13/2019  M0.47 INCH       CHEYENNE           CO   COCORAHS

            COCORAHS STATION CO-CH-36, CHEYENNE WELLS.

0700 AM     HEAVY RAIN       7 NE PARK               39.18N 100.26W
03/13/2019  M0.47 INCH       SHERIDAN           KS   COCORAHS

            COCORAHS STATION KS-SD-8, 7 NE PARK.

0614 AM     HEAVY RAIN       2 NNW HERNDON           39.93N 100.80W
03/13/2019  M0.47 INCH       RAWLINS            KS   COCORAHS

            COCORAHS STATION KS-RA-25, 1 NNW HERNDON.

0600 AM     HEAVY RAIN       7 SSW LEVANT            39.30N 101.26W
03/13/2019  M0.47 INCH       THOMAS             KS   COCORAHS

            COCORAHS STATION KS-TH-20, 6 SW LEVANT.

0500 AM     HEAVY RAIN       OAKLEY                  39.13N 100.85W
03/13/2019  M0.45 INCH       LOGAN              KS   COCORAHS

            COCORAHS STATION KS-LG-10, OAKLEY.

0800 AM     HEAVY RAIN       9 SSE SHARON SPRINGS    38.77N 101.68W
03/13/2019  M0.43 INCH       WALLACE            KS   COCORAHS

            COCORAHS STATION KS-WA-10, 9 SSE SHARON
            SPRINGS.

1200 AM     HEAVY RAIN       2 E CULBERTSON          40.23N 100.80W
03/13/2019  M0.43 INCH       HITCHCOCK          NE   COCORAHS

            COCORAHS STATION HITC028, 1 E CULBERTSON.

0600 AM     HEAVY RAIN       2 WSW PALISADE          40.34N 101.15W
03/13/2019  M0.42 INCH       HITCHCOCK          NE   COCORAHS

            COCORAHS STATION HITC020, PALISADE 2.4 WSW.

0700 AM     HEAVY RAIN       8 NNE ARAPAHOE          38.96N 102.10W
03/13/2019  M0.41 INCH       CHEYENNE           CO   COCORAHS

            COCORAHS STATION CO-CH-34, 8 NNE ARAPAHOE.

0600 AM     HEAVY RAIN       1 S ATWOOD              39.80N 101.04W
03/13/2019  M0.41 INCH       RAWLINS            KS   COCORAHS

            COCORAHS STATION KS-RA-19, ATWOOD 0.7 S.

0600 AM     HEAVY RAIN       7 SSW GRINNELL          39.03N 100.67W
03/13/2019  M0.40 INCH       GOVE               KS   COCORAHS

            COCORAHS STATION KS-GO-1, 6 SSW GRINNELL.

0600 AM     HEAVY RAIN       6 SW MCCOOK             40.14N 100.69W
03/13/2019  M0.40 INCH       RED WILLOW         NE   COCORAHS

            COCORAHS STATION RED_001, 5 SW MCCOOK.

0700 AM     HEAVY RAIN       1 NW LEOTI              38.49N 101.37W
03/13/2019  M0.39 INCH       WICHITA            KS   COCORAHS

            COCORAHS STATION KS-WH-10, LEOTI.

0600 AM     HEAVY RAIN       3 S PARK                39.07N 100.37W
03/13/2019  M0.39 INCH       GOVE               KS   COCORAHS

            COCORAHS STATION KS-GO-7, 2 S PARK.

0500 AM     HEAVY RAIN       10 S SHARON SPRINGS     38.75N 101.74W
03/13/2019  M0.35 INCH       WALLACE            KS   COCORAHS

            COCORAHS STATION KS-WA-1, 9 S SHARON
            SPRINGS.

0800 AM     HEAVY RAIN       8 SE WESKAN             38.78N 101.86W
03/13/2019  M0.34 INCH       WALLACE            KS   COCORAHS

            COCORAHS STATION KS-WA-4, 7 SE WESKAN.

0505 AM     HEAVY RAIN       1 NW CULBERTSON         40.23N 100.85W
03/13/2019  M0.34 INCH       HITCHCOCK          NE   COCORAHS

            COCORAHS STATION NE-HK-1, CULBERTSON.

0700 AM     HEAVY RAIN       4 SW ARAPAHOE           38.80N 102.22W
03/13/2019  M0.31 INCH       CHEYENNE           CO   COCORAHS

            COCORAHS STATION CO-CH-38, 4 SW ARAPAHOE.

0700 AM     HEAVY RAIN       1 WNW CHEYENNE WELLS    38.82N 102.36W
03/13/2019  M0.31 INCH       CHEYENNE           CO   COCORAHS

            COCORAHS STATION CO-CH-31, CHEYENNE WELLS.

0530 AM     HEAVY RAIN       MCDONALD                39.79N 101.37W
03/13/2019  M0.30 INCH       RAWLINS            KS   COCORAHS

            COCORAHS STATION KS-RA-24, MCDONALD.

0900 AM     HEAVY RAIN       1 NE GOODLAND           39.35N 101.70W
03/13/2019  M0.28 INCH       SHERMAN            KS   COCORAHS

            COCORAHS STATION KS-SH-4, GOODLAND.

0700 AM     HEAVY RAIN       1 ENE GOODLAND          39.35N 101.70W
03/13/2019  M0.27 INCH       SHERMAN            KS   COCORAHS

            COCORAHS STATION KS-SH-3, GOODLAND.

0700 AM     HEAVY RAIN       3 NNW RULETON           39.38N 101.90W
03/13/2019  M0.27 INCH       SHERMAN            KS   COCORAHS

            COCORAHS STATION KS-SH-16, 2 NNW RULETON.

0700 AM     HEAVY RAIN       WESKAN                  38.87N 101.96W
03/13/2019  M0.26 INCH       WALLACE            KS   COCORAHS

            COCORAHS STATION KS-WA-9, WESKAN.

0700 AM     HEAVY RAIN       5 NW MAX                40.15N 101.47W
03/13/2019  M0.24 INCH       DUNDY              NE   COCORAHS

            COCORAHS STATION DUND011, 4 WNW MAX.

0700 AM     HEAVY RAIN       9 S RULETON             39.21N 101.87W
03/13/2019  M0.23 INCH       SHERMAN            KS   COCORAHS

            COCORAHS STATION KS-SH-14, 9 S RULETON.

0700 AM     HEAVY RAIN       13 NNW RULETON          39.52N 101.93W
03/13/2019  M0.22 INCH       SHERMAN            KS   COCORAHS

            COCORAHS STATION KS-SH-33, 12 NNW RULETON.

&&
Local storm report, Mar 13, 12:20 PM MST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
120 PM MDT WED MAR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     FLOOD            6 WNW SELDEN            39.59N 100.67W
03/13/2019                   DECATUR            KS   PUBLIC

            FLOOD WATERS ARE UP TO 3.5 FEET DEEP ON CR
            400 1.5 MILES NORTH OF THE SHERIDAN/DECATUR
            COUNTY LINE WHERE PRAIRIE DOG CREEK CROSSES
            THE ROAD.

&&
Local storm report, Mar 13, 12:59 PM MST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
159 PM MDT WED MAR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLOOD            6 N REXFORD             39.55N 100.75W
03/13/2019                   THOMAS             KS   EMERGENCY MNGR

            EM REPORTED ROADS FLOODED OVER IN THE
            WENDELL TOWNSHIP.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 blizzard, 3 high wind. Local standard time, as filed.

Blizzard, Cheyenne County

When
March 13, 1:00 PM MST to 4:45 PM MST
Where
Cheyenne County forecast zone
Reported by
Public
Coordinates
38.828, -102.603 (the zone’s center; the record gives no point)

Whiteout to near whiteout conditions occurred across the county.

Blizzard, Kit Carson County

When
March 13, 1:45 PM MST to 8:45 PM MST
Where
Kit Carson County forecast zone
Reported by
Public
Coordinates
39.305, -102.603 (the zone’s center; the record gives no point)

Whiteout to near whiteout conditions occurred across the county.

Blizzard, Yuma County

When
March 13, 1:45 PM MST to 10:30 PM MST
Where
Yuma County forecast zone
Reported by
Public
Coordinates
40.003, -102.424 (the zone’s center; the record gives no point)

Whiteout to near whiteout conditions occurred across the county.

High Wind, Kit Carson County

When
March 13, 2:15 PM MST to March 14, 11:00 AM MST
Where
Kit Carson County forecast zone
Measured
64 kt (74 mph) measured gust
Reported by
ASOS
Coordinates
39.305, -102.603 (the zone’s center; the record gives no point)

High Wind, Cheyenne County

When
March 13, 2:30 PM MST to March 14, 10:45 PM MST
Where
Cheyenne County forecast zone
Measured
68 kt (78 mph) measured gust
Reported by
Mesonet
Coordinates
38.828, -102.603 (the zone’s center; the record gives no point)

High Wind, Yuma County

When
March 13, 3:30 PM MST to March 14, 11:00 AM MST
Where
Yuma County forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
40.003, -102.424 (the zone’s center; the record gives no point)

A grain elevator was blown onto the railroad tracks in Yuma. Wind speed is not known. The peak gust for the county occurred near Idalia.

What these are

Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2019Every state in 2019This day in weather historyWarnings in Colorado, March 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 815584, 815586, 815587, 815588, 815585, 815589.